An effective finite-element-based method for the computation of nonlinear normal modes of nonconservative systems

Ludovic Renson, Geoffrey Deliege, Gaetan Kerschen

Research output: Contribution to journalArticle (Academic Journal)peer-review

24 Citations (Scopus)
276 Downloads (Pure)

Abstract

This paper addresses the numerical computation of nonlinear normal modes defined as two-dimensional invariant manifolds in phase space. A novel finite-element-based algorithm, combining the streamline upwind Petrov–Galerkin method with mesh moving and domain prediction–correction techniques, is proposed to solve the manifold-governing partial differential equations. It is first validated using conservative examples through the comparison with a reference solution given by numerical continuation. The algorithm is then demonstrated on nonconservative examples.
Original languageEnglish
Pages (from-to)1901-1916
Number of pages16
JournalMeccanica
Volume49
Issue number8
Early online date24 Jan 2014
DOIs
Publication statusPublished - Aug 2014

Keywords

  • Nonlinear normal modes
  • Invariant manifolds
  • Nonconservative systems
  • Modal analysis
  • Finite element method

Fingerprint Dive into the research topics of 'An effective finite-element-based method for the computation of nonlinear normal modes of nonconservative systems'. Together they form a unique fingerprint.

Cite this